MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V431M-0730
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the cutting wire of the device was broken at the proximal end site.There was no report of harm, nor adverse effect associated with this event.It was further observed after the procedure, during inspection of the device, that the coated portion of the cutting wire was torn, and the broken portion was melted at the proximal end.
 
Additional Manufacturer Narrative
E1: phone number was presented as: (b)(6).The device was returned to olympus for inspection and the reported failure was confirmed.In addition, the following reportable malfunctions were identified during the device evaluation: ¿the coated portion of the cutting wire was torn, and the broken portion was scorched and melted at proximal end.¿ a root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction of ¿he cutting wire was broken at proximal end site¿: 1) the coated portion was torn.2) the cutting wire was exposed by the tear.3) the exposed wire came in contact with the endoscope.4) the device was energized with high-frequency current while the exposed part of wire was in contact with the endoscope.5) the energization caused an electric discharge, resulting in break of the cutting wire.The condition of the coating being peeled off was presumed to have been due to the following: the cutting wire was moved back and forth while the coated portion was in contact with the distal metal part of endoscope.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21447642
Report Number9614641-2025-00200
Device Sequence Number12552339
Product Code KNS
UDI-Device Identifier04953170184192
UDI-Public04953170184192
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V431M-0730
Device Lot Number43V 09
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2025
Initial Report FDA Received Date02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown